California, 2005

High Wind in California, November 28, 2005

November 28, 2005 · NWS EKA · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before the first event at Nov 28, 10:40 AM PST, 3 hours 20 minutes earlier.

Area forecast discussion, Nov 28, 10:40 AM PST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1040 AM PST MON NOV 28 2005

.SYNOPSIS...A WARM FRONT WILL APPROACH THE COAST TODAY...AND SPREAD
PRECIPITATION OVER THE AREA. STRONG SOUTHERLY WINDS WILL RAMP UP
TODAY AS A LOW APPROACHES THE SOUTHERN OREGON COAST. A COLD FRONT
WILL PASS INTO NORTHWEST CALIFORNIA TONIGHT. ANOTHER WARM FRONTAL
SYSTEM WILL APPROACH WEDNESDAY NIGHT AND THURSDAY...AND BRING MORE
PRECIPITATION TO THE AREA.

&&

.UPDATE...THE FORECAST HAS BEEN UPDATED TO CONFINE THE SNOW TO THE
UPPER TRINITY ZONE.  SNOW WITH THE WARM ADVECTION HAS SPREAD TO
EASTERN TRINITY COUNTY...ELSEWHERE TEMPERATURES HAVE RISEN ABOVE
FREEZING. WITH EVAPORATIVE COOLING IN THE LOW LEVELS...FORECAST
SOUNDINGS ON THE NAM KEEP A SNOW PROFILE INTO THIS EVENING...BUT
WILL LEAVE THE WINTER STORM WARNING IN PLACE FOR NOW.

&&

.DISCUSSION...A FRONTAL WAVE WAS APPROACHING THE NORTH COAST EARLY
THIS MORNING. RAIN RATES HAVE THUS FAR BEEN LIGHT...BUT WILL
INCREASE LATER THIS MORNING AS A WARM FRONT EDGES CLOSER TO THE
COAST. THE SYSTEM WILL BE WARM...WITH MOISTURE ORIGINATING FROM
AN OLD STORM IN THE CENTRAL PACIFIC. WITH COLD AND DRY AIR TRAPPED
IN THE VALLEYS OF TRINITY COUNTY...SNOW MAY FALL AS LOW AS 2000 FEET
ESPECIALLY IN NORTHEAST TRINITY. WARM AIR ADVECTION SHOULD PUMP
SNOW LEVELS UP THIS AFTERNOON AND EVENING TO 4000 FEET OR ABOVE.
SEVERAL RAWS IN TRINITY COUNTY WERE NEAR OR BELOW FREEZING EARLY
THIS MORNING. DEW POINTS WERE IN THE 20S TO LOWER 30S AS WELL.
EVAPORATIVE COOLING WILL MOISTEN UP THE BOUNDARY LAYER THIS
AFTERNOON. BY THAT TIME...DEW POINTS SHOULD BE IN THE MID AND HIGH
30S. WITH MODEL AND RFC QPF GUIDANCE OF AN INCH OR MORE OVER ZONE 4
TODAY...HAVE UPGRADED THE SNOW ADVISORY TO A WINTER STORM WARNING.

SOUTHERLY OR SOUTHEASTERLY WINDS SHOULD CRANK UP TODAY AS THE
FRONTAL WAVE MOVES TOWARD CAPE BLANCO. LATEST GFS AND ETA
SOLUTIONS INDICATED 850MB WINDS NEAR 50 KTS. THUS HAVE UPGRADED
THE WIND ADVISORY IN ZONE 3 TO A HIGH WIND WARNING FOR THE UPPER
ELEVATIONS WHICH WILL LIKELY EXPERIENCE GUSTS TO 60 MPH. AT LOWER
ELEVATIONS PRECIP LOADING SHOULD PRODUCE GUSTS TO 40-45 KTS OVER THE
COASTAL WATERS AND ALONG THE COASTAL HEADLANDS.

WED THROUGH SUN...A COUPLE MORE STORMS WILL AFFECT THE AREA THROUGH
FRI OR SAT. WARM FRONT WILL ARRIVE WED NGT INTO THU...WITH COLD
FRONTAL PASSAGE THU NIGHT OR EARLY FRIDAY MORNING. TEMPTED TO REMOVE
PRECIP CHANCE FOR SUNDAY AS THERE IS REASONABLY GOOD AGREEMENT
AMONGST THE GSMS THAT A RIDGE WILL BUILD OVER THE AREA.

DJB

&&

.AVIATION...A PACIFIC STORM SYSTEM WILL PRODUCE MVFR CONDITIONS TO
THE COASTAL SITES TODAY ALONG WITH GUSTY WINDS. REDUCED VISIBILITIES
AND LOW CEILINGS CAN BE EXPECTED AT ACV AND CEC DUE TO WIDESPREAD
RAIN. STRONGEST WINDS WILL OCCUR DURING THE LATE MORNING TO EARLY
AFTERNOON HOURS ASSOCIATED WITH FRONTAL PASSAGE. THE INCLEMENT
WEATHER WILL SPREAD EASTWARD  THROUGHOUT THE DAY AFFECTING ALL
INTERIOR AIRPORT SITES AS WELL. JT

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
...WINTER STORM WARNING UPPER TRINITY RIVER TODAY.
...HIGH WIND WARNING NORTH COAST INTERIOR TODAY.
...WIND ADVISORY REDWOOD COAST TODAY.
...GALE WARNING PT ST GEORGE TO PT ARENA OUT 60NM.
...HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA OUT 60NM.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Nov 28, 5:45 AM PST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
545 AM PST MON NOV 28 2005

CAZ003-291345-
NORTH COAST INTERIOR-
545 AM PST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
PST THIS EVENING. SEE SFONPWEKA FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM IS EXPECTED WEDNESDAY NIGHT AND THURSDAY.

CAZ001-291345-
REDWOOD COAST-
545 AM PST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST
THIS EVENING. SEE SFONPWEKA FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM IS EXPECTED WEDNESDAY NIGHT AND THURSDAY.

CAZ004-291345-
UPPER TRINITY RIVER-
545 AM PST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM
PST THIS AFTERNOON. SEE SFOWSWEKA FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM IS EXPECTED WEDNESDAY NIGHT AND THURSDAY.

Event by event

1 high wind. Local standard time, as filed.

High Wind, Redwood Coast

When
November 28, 2:00 PM PST to 7:00 PM PST
Where
Redwood Coast forecast zone
Measured
44 kt (51 mph) estimated sustained
Property damage
$10,000
Reported by
BROADCAST MEDIA

High winds downed trees and power poles

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485511.